Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 29, 2001, 7:00 PM CDT for Stone County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2001, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 29, 2001, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stone County, MO
The radar
The Springfield radar (KSGF), 38 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 300002 FFWSGF MOC209-300330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 PM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN STONE COUNTY IN SOUTHWEST MISSOURI * UNTIL 1030 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR CRANE...OR 17 MILES WEST OF OZARK...MOVING SOUTHEAST AT 5 MPH. DOPPLER RADAR ESTIMATED TWO TO FOUR INCHES OF RAIN HAS FALLEN IN THE PAST TWO HOURS IN THE WARNED AREA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...CRANE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3699 9363 3680 9362 3681 9345 3699 9347 CISSELL/BROWNING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:01 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 29, 3:01 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 301 PM CDT FRI JUN 29 2001 THINGS A BIT SLOWER TO GET GOING VERSUS THE THE PAST THREE DAYS...AT LEAST SO FAR. 12Z SOUNDING SHOWING 5H TEMPERATURES A COUPLE OF DEGREES WARMER THAN YESTERDAY. STILL...UPPER LOW CENTERED REMAINS OVER SOUTHERN MO...WITH ISOLATED TO WIDELY SCATTERED ACTIVITY POPPING UP. MODIFIED 12Z SOUNDING YIELDS CAPES OF 2000-2500 J/KG. SO ADDITIONAL DIURNAL ACTIVITY IS EXPECTED. PERSISTENT CONVECTION ALSO REMAINS IN PLACE FROM LAST NIGHT'S ACTIVITY ASSOCIATED WITH LEFT EXIT REGION OF 25H JET. THIS ACTIVITY HAS THROWN OFF SOME WEAK OUTFLOW BOUNDARIES INTO SW MO. AS WITH PAST DAYS...WILL CARRY AN EVENING RAIN CHANCE EVERYWHERE. MOST OF THE ACTIVITY SHOULD DIE OFF BY MIDNIGHT. MAIN FORECAST CHALLENGE WILL BE RAIN CHANCES OVER THE WEEKEND. ETA/AVN REMAIN SIMILAR IN SHEARING OUT UPPER LOW OVER MO WHILE DEVELOPING ANOTHER MIDLEVEL CIRCULATION OVER THE TX GULF COAST. WATER VAPOR SHOWING THIS SECOND CIRCULATION NICELY. AS A RESULT... WARMING MIDLEVEL TEMPERATURES SHOULD LESSEN RAIN CHANCE TOMORROW. WITH 5H HEIGHTS BUILDING INTO THE FORECAST AREA SATURDAY NIGHT AND SUNDAY...RAIN CHANCES SEEM NEAR NIL FOR LATE IN THE WEEKEND. COLD FRONT SINKS INTO NORTHERN MO ON SUNDAY...BUT BELIEVE ANY ACTIVITY WILL REMAIN WELL TO THE NORTH. IN THE EXTENDED...HEIGHTS BUILD OUT WEST AND NORTHWEST FLOW BECOMES ESTABLISHED OVER THE REGION. MRF PUSHES FRONT INTO SOUTHERN MO WEDNESDAY AND INTO NORTHERN AR ON THURSDAY. PROXIMITY OF FRONT COUPLE WITH NORTHWEST FLOW SPELL A CHANCE FOR RAIN WEDNESDAY AND THURSDAY. PRELIMINARY FORECAST ONLY: FCSTID = 26/DSA SGF 64 83 65 O86 / 50 30 30 10 JLN 65 85 67 88 / 50 30 30 10 UNO 64 82 64 84 / 50 30 30 10 VIH 64 83 64 84 / 50 30 20 10 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Jun 29, 1:00 PM CDT, 6 hours before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUN 29 2001 ...SCATTERED STRONG AFTERNOON AND EVENING THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAIN POSSIBLE... SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON ACROSS THE AREA. THE ISOLATED SEVERE STORMS WILL BE CAPABLE OF DIME SIZED HAIL AND LOCALIZED DAMAGING DOWNBURST WINDS. BECAUSE OF WEAK UPPER LEVEL STEERING WINDS...INDIVIDUAL STORMS WILL MOVE VERY SLOWLY AND THUS PRODUCE ISOLATED AREAS OF EXTREMELY HEAVY RAIN AND POSSIBLE FLASH FLOODING. BECAUSE OF SLIGHTLY MORE STABLE CONDITIONS IN THE MIDLEVELS OF THE ATMOSPHERE WHEN COMPARED TO CONDITIONS 24 HOURS AGO...THE OVERALL SEVERE THREAT IS SOMEWHAT LESS THAN ON THURSDAY. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR RAPID STORM DEVELOPMENT AND THE POSSIBILITY OF FREQUENT CLOUD TO GROUND LIGHTNING. PERSONS ON AREA CREEKS AND RIVERS SHOULD BE ALERT FOR RAPIDLY RISING WATER IN AND NEAR AREAS OF HEAVY RAINFALL. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST WEATHER STATEMENTS...BUT BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT...WIDESPREAD ACTIVATION IS NOT EXPECTED. .EXTENDED OUTLOOK... A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL SATURDAY AFTERNOON. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:43 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 62 min |
| Jun 29, 7:48 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 57 min |
| Jun 30, 2:52 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 38 min |
| Jun 30, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 50 min |
| Jun 30, 5:17 PM CDT | Flash Flood Warning | SGF | Wright | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.